MAUDE Adverse Event Report: EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-44-5011
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa (mdl no.(b)(4)) (ngg) (mmh) it was reported via legal documentation that approximately 125 months after a left total knee replacement procedure, the patient has experienced prosthesis wear.No further issues or complications were reported.No additional information is available.Initial ebi surgery unable to be found.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.G4: corrected.H6: corrected health effect and investigation clinical codes.
 
Additional Manufacturer Narrative
A1-3: added patient dob and gender.B-5: updated description summary.D-4: added serial number, catalogue number, udi and expiration date.D-10: changed unk to see h11.H-4: added manufacture date.H-6: added clinical code 1870.H11: added concomitants.(b)(6) 02-010-01-0250 - logic femoral ps cem left sz 5.(b)(6) 02-012-41-5050 - logic tibia traptray cem sz 5f/5t.(b)(6) 200-02-35 - three peg patella 35mm.
 
Event or Problem Description
It was reported via legal documentation that approximately 125 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, pain, osteolysis, synovitis, loosening of femoral and tibial tray, intraoperative fracture of femur.His left knee had become extremely painful, and he has gone on to have massive osteolysis in the distal femur and proximal tibia with loosening.He was indicated for a semi urgent revision knee replacement.Upon making arthrotomy, there was evidence of massive synovitis with osteolytic tissue.The polyethylene was removed.There was evidence of bone loss on the tibia and the femur.Both the femur and the tibia were loose, but not grossly loose.Upon removing the femur, there was massive osteolysis with a giant cavitary defect with almost no condyles, just axial condyle.While trailing, the attention from the construct caused a fracture of the medial femoral condyle given how poor his bone quality was.No other issues or complications were reported.The patient was brought to the recovery room in stable condition.No additional information is available.

Brand Name
SPECIFIC DEVICE NOT REPORTED
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key20153317
Report Number1038671-2024-03333
Device Sequence Number20908437
Product Code JWH
UDI-Device Identifier10885862173720
UDI-Public10885862173720
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2016
Device Catalogue Number02-012-44-5011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by ManufacturerNot provided
12/11/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date11/21/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; UNK.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale